# SDR 2004UALA00942

- Difficulty date: October 12, 2004
- Submitted: October 20, 2004
- Operation: Air carrier
- Aircraft: N117UA
- Make and model: Boeing 747422
- Aircraft serial: 28810
- Aircraft time: 22,655 hours, 3,034 cycles
- Engine: Pwa PW4056
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Surges
- Location: Nr 2
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

LOUD BANG ON TAKEOFF.  NR 2 ENGINE SURGE.  ENGINE EXPERIENCED A GROUP 3 SURGE, ENGINE SELF RECOVERED AND CONTINUED NORMAL OPERATION.  ENGINE EXPERIENCED OPEN CLEARANCES IN THE REAR OF THE COMPRESSOR AND SURGED.  ENGINE WAS REMOVED FROM SERVICE AND OVERHAULED.
